Blow-up of Solutions for a Problem with Balakrishnan-Taylor Damping and Nonlocal Singular Viscoelastic Equations

  • Draifia Alaeddine Institute of Sciences, Department of Mathematics and Informatics, University Center Aflou, Laghouat, Algeria and Laboratory of Mathematics, Informatics and Systems (LAMIS), Larbi Tebessi University, 12002 Tebessa, Algeria
Keywords: Balakrishnan-Taylor damping, viscoelastic equations, blow-up


In this paper, we study the nonlinear one-dimensional viscoelastic nonlocal problem with Balakrishnan-Taylor damping terms and nonlinear source of polynomial type. We demonstrate that the nonlinear source of polynomial type is able to force solutions to blow up infinite time even in presence of stronger damping with non positive initial energy combined with a positive initial energy.


Cahlon, D., & Shi, P. (1995). Stepwise stability for the heat equation with a nonlocal constraint. SIAM Journal on Numerical Analysis, 32, 571-593.

Mesloub, S., & Lekrine, N. (2004). On a nonlocal hyperbolic mixed problem. Acta Scientiarum Mathematicarum (Szeged), 70, 65-75.

Ewing, R., & Lin, T. (1991). A class of parameter estimation techniques for fluid flow in porous media. Advances in Water Resources, 14, 89-97.

Shi, P. (1993). Weak solution to an evolution problem with a non-local constraint. SIAM Journal on Mathematical Analysis, 24(1), 46-58.

Choi, Y., & Chan, K. (1992). A parabolic equation with nonlocal boundary conditions arising from electrochemistry. Nonlinear Analysis, 18, 317-331.

Cannon, R. (1963). The solution of the heat equation subject to the specification of energy. Quarterly of Applied Mathematics, 21, 155-160. 1090/qam/160437

Capasso, V., & Kunisch, K. (1988). A reaction-diffusion system arising in modeling man-environment diseases. Quarterly of Applied Mathematics, 46, 431-449.

Yurchuk, N. (1986). Mixed problem with an integral condition for certain parabolic equations. Differentsial'nye Uravneniya, 22(19), 2117-2126.

Shi, P., & Shilor, M. (1992). Design of contact patterns in one-dimensional thermoelasticity. In Theoretical aspects of industrial design. Philadelphia: SIAM.

Ionkin, N., & Moiseev, E. I. (1979). A problem for the heat conduction equation with two-point boundary condition. Differentsial'nye Uravneniya, 15(7), 1284-1295.

Kamynin, L. (1964). A boundary-value problem in the theory of heat conduction with non-classical boundary conditions. (Russian) Zhurnal Vychislitel'noi Matematiki i Matematicheskoi Fiziki, 4, 1006-1024.

Mesloub, S. (2008). On a singular two-dimensional nonlinear evolution equation with nonlocal conditions. Nonlinear Analysis, 68, 2594-2607.

Mesloub, S. (2006). A nonlinear nonlocal mixed problem for a second-order parabolic equation. Journal of Mathematical Analysis and Applications, 316, 189-209.

Ionkin, N. (1977). Solution of boundary value problem in heat conduction theory with nonclassical boundary conditions. Differentsial'nye Uravneniya, 13(2), 1177-1182.

Mesloub, S., & Messaoudi, S. (2010). Global existence, decay, and blow up of solutions of a singular nonlocal viscoelastic problem. Acta Applicandae Mathematicae, 110, 705-724.

Mesloub, S., & Messaoudi, S. (2003). A nonlocal mixed semilinear problem for second-order hyperbolic equations. Electronic Journal of Differential Equations, 2003(30), 1-17.

Kartynnik, A. (1990). Three-point boundary value problem with an integral space-variable condition for a second-order parabolic equation. Differential Equations, 26, 1160-1162.

Pulkina, L. (1999). A non-local problem with integral conditions for hyperbolic equations. Electronic Journal of Differential Equations, 45, 1-6.

Pul'kina, L. (2000). The L² solvability of a nonlocal problem with integral conditions for a hyperbolic equation. Diff. Equat., 36, 316-318.

Mesloub, S., & Bouziani, A. (1998). Problème mixte avec conditions aux limites intégrales pour une classe d'équations paraboliques bidimensionnelles. Bulletin de la Classe des Sciences. Académie Royale de Belgique, 6, 59-69. 3406/barb.1998.27880

Mesloub, S., Bouziani, A. (2002). Mixed problem with a weighted integral condition for a parabolic equation with Bessel operator. Journal of Applied Mathematics and Stochastic Analysis, 15(3), 291-300.

Mu, C., & Ma, J. (2014). On a system of nonlinear wave equations with Balakrishnan-Taylor damping. Z. Angew. Math. Phys., 65, 91-113.

Tatar, N. & Zaraï, A. (2011). Exponential stability and blow up for a problem with Balakrishnan-Taylor damping. Demonstratio Mathematica, 44(1), 67-90.

Zaraï, A., Tatar, N., & Abdelmalek, S. (2013). Elastic membrane equation with memory term and nonlinear boundary damping: Global existence, decay, and blow-up of the solution. Acta Mathematica Scientia B, 33(1), 84-106.

Mesloub, S., & Mesloub, F. (2010). Solvability of a mixed nonlocal problem for a nonlinear singular viscoelastic equation. Acta Applicandae Mathematicae, 110, 109-129.

Wu, S. (2011). Blow-up of solutions for a singular nonlocal viscoelastic equation. Journal of Partial Differential Equations, 24(2), 140-149. 4208/jpde.v24.n2.3

Liu, W., Sun, Y., & Li, G. (2017). On decay and blow-up of solutions for a singular nonlocal viscoelastic problem with a nonlinear source term. Topol. Methods Nonlinear Anal., 49(1), 299-323.

Zarai, A., Draifia, A., & Boulaaras, S. (2018). Blow-up of solutions for a system of nonlocal singular viscoelastic equations. Applicable Analysis, 97, 2231-2245.

Li, M. R., & Tsai, L. (2003). Existence and nonexistence of global solutions of some systems of semilinear wave equations. Nonlinear Analysis: Theory, Methods & Applications, 54, 1397-1415.

Draifia, A., Zarai, A. & Boulaaras, S. (2020). Global existence and decay of solutions of a singular nonlocal viscoelastic system. Rend. Circ. Mat. Palermo, II. Ser 69, 125-149.

Boulaaras, S., Draifia, A., & Alnegga, M. (2019). Polynomial decay rate for Kirchhoff type in viscoelasticity with logarithmic nonlinearity and not necessarily decreasing kernel. Symmetry, 11(2), 226.

How to Cite
Alaeddine, D. (2024). Blow-up of Solutions for a Problem with Balakrishnan-Taylor Damping and Nonlocal Singular Viscoelastic Equations. Earthline Journal of Mathematical Sciences, 14(2), 293-315.